MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY AIRSEAL; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

CONSOLIDATED MEDICAL EQUIPMENT COMPANY AIRSEAL; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Catalog Number IAS8-120LP
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2025
Type of Reportable Event Malfunction
Event or Problem Description
The sales representative reported on behalf of the customer that the ias8-120lp, 8 mm access port & low profile obturator was being used on (b)(6) 2025 and the ¿trocar broke in half during surgery¿.Per further assessment it was found that the device did fragment and fall into the surgical site.All pieces were retrieved from the patient.There was no impact to the patient or user.The procedure was completed with ¿a different airseal port¿.There was a delay of ¿no insufflation for 10 minutes or so¿.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Neither the device nor photographic evidence was provided.Therefore, the reported event cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 56 reports, regarding (b)(4) devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4) per the instructions for use, the user is advised the following: use extreme caution during airseal access port insertion.Improper use of this product can result in life-threatening injury to internal organs and vessels.Ensure that adequate pneumoperitoneum or pneumorectum is established.Ensure that the patient is properly positioned so that organs are away from the penetration site.Direct the airseal access port¿s tip away from significant vessels and organs.Take care that the outer wall of the airseal access port is only in contact with tissue and is neither trapped between nor collides with hard surfaces, such as other instruments or bone.Prolonged or sudden contact with hard surfaces can result in damage to or breakage of the access port.Do not use excessive downward force.We will continue to monitor per regulatory requirements to help ensure patient safety.

Brand Name
AIRSEAL
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key21630032
Report Number3007305485-2025-00047
Device Sequence Number8265794
Product Code GCJ
UDI-Device Identifier10845854045701
UDI-Public(01)10845854045701(17)270715(10)202407155
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K230239
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 03/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberIAS8-120LP
Device Lot Number202407155
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2025
Initial Report FDA Received Date03/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic